MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES

AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES
Model Number NX043
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code nx055z.Device name as vega ps tibial plateau cemented t3, serial number n/a, batch number 52034569, udi device identifier (b)(4), udi production identifier (b)(4), basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date 28.04.2014.Ref.Code device name batch: nx011z as vega ps femoral comp.Cemented f5n l 52066985.Nx043 patella 3-pegs p3 unknown.Nx130 vega ps gliding surface t3/3+ 10mm unknown.Nn261z as tibial obturator d12mm unknown.Investigation: no products available.Therefore a failure description at the products are not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: unfortunately due to a lack of data and without the products we cannot determine the exact root cause for the mentioned deviation.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee components.As a result of having the product implanted the patient has experienced pain, swelling in left knee and difficulty walking.The primary surgery occurred on (b)(6) 2015 and there was no reported revision surgery.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx011z(ps femur cemented f5n lt), nx043 (universal patella p3), nx055z (ps tibia cemented t3), nx130 (ps pe insert t3/t3+, 10mm), nn261z(tibial obturator d12mm, l7mm).The cement used is unidentified.Associated medwatches: 2916714-2020-00249, 2916714-2020-00251, 2916714-2020-00252, 2916714-2020-00253.

Brand Name
PATELLA 3-PEGS P3
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11014061
Report Number2916714-2020-00250
Device Sequence Number14357024
Product Code JWH
UDI-Device Identifier04046963810290
UDI-Public4046963810290
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2020
Report Date (Section F) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNX043
Device Catalogue NumberNX043
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/27/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA12/15/2020